MAUDE Adverse Event Report: CONMED LARGO HALL®; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED LARGO HALL®; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number 00507126700
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the 00507126700, oscillator blade, coated, 19.5 x 95 x 1.27 mm, 5pk was being used during a total hip arthroplasty and ¿the tooth of an oscillating blade broke off and fell into the patient during a tha.Delay of 40 minutes.¿.There was no impact or injury for the patient or user.The procedure was completed with a ¿different blade¿.The tooth was retrieved from the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device has been returned to conmed; however, the evaluation of the device has not been completed.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
Examination of returned used product found the blade damage with a tooth broken off.The broken tooth was not returned for evaluation.Examination performed per 00507126700.The likely cause for this event is due to the application of excessive force and/ or collision with another instrument during use.A 2 year lot history review shows a total of 2 devices for this lot number and failure mode.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.(b)(4).Per the instructions for use, the user is advised the following: always inspect for bent, dull or damaged blades or burs before each use.Do not attempt to straighten or sharpen.Do not use if damaged.The user is also advised to avoid contact of blades and burs with cutting blocks, retractors or other instrumentation.Damage to the blade, bur or instrument may occur.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the 00507126700, oscillator blade, coated, 19.5 x 95 x 1.27 mm, 5pk was being used during a total hip arthroplasty and ¿the tooth of an oscillating blade broke off and fell into the patient during a tha.Delay of 40 minutes.¿ there was no impact or injury for the patient or user.The procedure was completed with a ¿different blade¿.The tooth was retrieved from the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
HALL®
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key19850805
Report Number1017294-2024-00090
Device Sequence Number17744648
Product Code GFA
UDI-Device Identifier20845854045968
UDI-Public(01)20845854045968(17)290401(10)1379502
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00507126700
Device Lot Number1379502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date07/29/2024
Supplement Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic